Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 9, 2021, 3:09 PM EDT for Saint Lucie County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 3:09 PM EDT (19:09 UTC)
- Expired
- Oct 9, 2021, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 105 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
593
WWUS82 KMLB 091909
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
309 PM EDT Sat Oct 9 2021
FLZ058-059-064-091945-
St. Lucie FL-Okeechobee FL-Martin FL-
309 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and northwestern Martin Counties
through 345 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Seasons Estates, or near Treasure Island, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, J And S Fish Camp, Four Seasons Estates and Taylor
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2711 8066 2712 8068 2714 8069 2716 8071
2718 8074 2721 8079 2733 8078 2734 8054
2709 8047 2708 8066
TIME...MOT...LOC 1909Z 322DEG 18KT 2726 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 3:04 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 9, 3:04 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 304 PM EDT Sat Oct 9 2021 .DISCUSSION... Tonight-Sunday...Intrusion of dryer air in the wake of the frontal trough has allowed sfc dewpoints to slide into the upper 60s across northern sections this aftn. Deeper drying across similar areas south to around northern Osceola Co. and the Space Coast will limit rain chcs notably for the remainder of the day. Lingering showers/ isold storms across the Treasure Cst and Lake Okeechobee wl largely shift to the immediate coast and adjacent Atlc waters tonight. Wl keep a mentionable chc of showers and a few storms for these areas into the overnight period. Ongoing fcst for Sunday keeps a unstable conds aloft as an elongated upr trough pivots across the Atlc waters and Fl peninsula during the day. Marginally sufficient moisture combined with aftn heating wl allow for primarily some showers with a few embedded aftn storms over the area. Have trimmed PoPs by about 5-10 pct from previous fcsts. Expect highs in the L-M80s and Lows in the M-U60s. from prev disc... Monday-Wednesday...Cutoff mid-upper low centered offshore NE-ECFL coast Mon wl gradually weakening Tue-Wed as a mid level ridge over the central GOMEX begins to build E-NE into the eastern GOMEX, SE CONUS and NOFL Tue-Wed. At the surface, high pressure wl steadily build southward over Florida for the first half of next week. While model guidance keeps deepest moisture offshore, a secondary pool of wrap around moisture will rotate around the back side of the H50 low, which will support scattered a small amount of diurnal convection as surface winds veer to NE. As the mid-upper low continues to shift slowly southward, flow on its backside veers to NNE with temps aloft warming as the local air mass continues to gradually dry out. This should portend a decrease in storm coverage/strength (20 north/30 south). Max temps in the U80s near the coast and 90-91F inland. Mins in the U60s- 70F Sun night, L70s thereafter. Thursday-Saturday...Weakening upper low is progged to slowly retrograde through the end of the week, drifting WSW across Cuba and the NW Cuba and NW Caribbean as the mid level ridge builds SE over the rest of the peninsula. Surface high pressure with further influx of drier air builds southward over Florida, leading to POPs AOB 20 percent through the period. Max temps U80s with 90F possible at a few spots well inland. Mins in the U60s-L70s. && .AVIATION... Numerous heavy showers and storms will focus at KSUA through the late afternoon, with VFR conditions elsewhere as dry air has moved into the area. Storms will clear KSUA by 21Z, as some vicinity showers could linger at VRB/FPR/SUA through sunset. Winds veer NE tonight, with marine showers possible along the coast overnight. Otherwise, VFR conditions prevail. && .MARINE... Current-Tonight...NW-N winds around 10 to 15 kts late afternoon wl diminish somewhat overnight. Expect seas 3 to 4 ft over the open Atlc into early Sunday with sct showers and a few storms. Sunday-Wednesday...Brief northerly wind push north of Cape Canaveral early Sun will weaken and veer to NE and weaken as surface low offshore the Carolinas opens up into a trough. Winds remain light Mon then gradually freshen and veer from NE to E late Tue-Wed as surface high pressure builds north of Florida. Seas 3-4ft areawide Sun, then 2-3ft near shore and 3-4ft offshore through mid week. && .HYDROLOGY... The St. Johns River at Astor is forecast to remain at to above Action Stage through the middle of next week. Northerly winds countering streamflow may also delay expected rate of decline as well. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 81 71 86 / 30 50 20 20 MCO 69 86 71 89 / 20 30 20 10 MLB 70 84 71 86 / 30 30 20 10 VRB 68 85 70 88 / 40 30 20 20 LEE 69 85 70 89 / 10 30 10 20 SFB 70 84 69 88 / 20 50 20 20 ORL 71 85 71 88 / 20 40 20 20 FPR 66 83 68 86 / 50 30 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/JC/KR
Hazardous weather outlook, Oct 9, 11:12 AM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1112 AM EDT Sat Oct 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1112 AM EDT Sat Oct 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected mainly south of Osceola county to Sebastian Inlet. Strong to marginally severe thunderstorms will be possible this afternoon, producing wind gusts over 50 mph, frequent lightning strikes, small hail and heavy downpours. Storm motion will be towards the east to southeast at 10 mph. .FLOOD IMPACT... Slower moving showers and thunderstorms will lead to rainfall amounts up to 2 to 3 inches. High totals in a short period of time will lead to localized nuisance flooding of roadways and other low lying areas of the Treasure Coast to Lake Okeechobee. .RIP CURRENT IMPACT... A High Risk of life threatening rip currents will be present at all east central FL beaches this weekend. Use caution in the surf zone and swim at your own risk. .MARINE THUNDERSTORM GUST IMPACT... Offshore moving showers and thunderstorms will be capable of producing wind gusts over 35 knots this afternoon. The threat of storms will be present across the local Atlantic waters south of Sebastian Inlet. .WATERSPOUT IMPACT... A brief waterspout will be possible over the near shore Atlantic, and along and near the Intracoastal Waterway south of Sebastian Inlet, including Lake Okeechobee. If you see a funnel cloud or waterspout start to develop, give it a wide berth, and, if possible contact the local Coast Guard, law enforcement, or emergency management personnel, so that it can be relayed to the National Weather Service in Melbourne. .RIVER FLOOD IMPACT... Heavy rainfall over the middle Saint Johns River basin Saturday led to a brief increase to Minor Flood Stage at Astor, but levels have since returned to Action Stage. The river at Astor is forecast to remain within Action Stage through the middle of next week. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered showers and lightning storms will be possible each day in the week, although drier air will begin to limit coverage. A high to moderate risk risk of rip currents will be present at the coast on early next week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate in the event of any storm warnings over the Treasure Coast. Pendergrast
In the hours before
Special weather statement, Oct 9, 2:53 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sat Oct 9 2021
FLZ059-064-091930-
St. Lucie FL-Martin FL-
253 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southeastern St.
Lucie and northeastern Martin Counties through 330 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Walton, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Palm City and Saint Lucie Nuclear
Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2729 8039 2737 8025 2712 8011 2711 8034
TIME...MOT...LOC 1852Z 331DEG 12KT 2727 8030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CombsSpecial weather statement, Oct 9, 3:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
309 PM EDT Sat Oct 9 2021
FLZ058-059-064-091945-
St. Lucie FL-Okeechobee FL-Martin FL-
309 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and northwestern Martin Counties
through 345 PM EDT...
At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Seasons Estates, or near Treasure Island, moving southeast at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Treasure Island, J And S Fish Camp, Four Seasons Estates and Taylor
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2711 8066 2712 8068 2714 8069 2716 8071
2718 8074 2721 8079 2733 8078 2734 8054
2709 8047 2708 8066
TIME...MOT...LOC 1909Z 322DEG 18KT 2726 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:06 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 114 min |
| Oct 9, 3:40 AM EDT | Rip Current Statement | MLB | Volusia | 46 hr |
| Oct 9, 2:53 PM EDT | Special Weather Statement | MLB | Martin | 37 min |
| Oct 9, 3:36 PM EDT | Special Marine Warning | MLB | 54 min | |
| Oct 9, 4:05 PM EDT | Areal Flood Advisory | MLB | Martin | 85 min |
| Oct 9, 5:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.